Taiwanese Journal of Mathematics

Answers to Kirk-Shahzad's Questions on Strong $b$-metric Spaces

Tran Van An and Nguyen Van Dung

Full-text: Open access


In this paper, two open questions on strong $b$-metric spaces posed by Kirk and Shahzad [11, Chapter 12] are investigated. A counterexample is constructed to give a negative answer to the first question, and a theorem on the completion of a strong $b$-metric space is proved to give a positive answer to the second question.

Article information

Taiwanese J. Math., Volume 20, Number 5 (2016), 1175-1184.

First available in Project Euclid: 1 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 47H10: Fixed-point theorems [See also 37C25, 54H25, 55M20, 58C30] 54H25: Fixed-point and coincidence theorems [See also 47H10, 55M20]
Secondary: 54D99: None of the above, but in this section 54E99: None of the above, but in this section

strong $b$-metric $b$-metric completion Nadler's theorem


An, Tran Van; Dung, Nguyen Van. Answers to Kirk-Shahzad's Questions on Strong $b$-metric Spaces. Taiwanese J. Math. 20 (2016), no. 5, 1175--1184. doi:10.11650/tjm.20.2016.6359. https://projecteuclid.org/euclid.twjm/1498874523

Export citation


  • T. Van An, N. Van Dung, Z. Kadelburg and S. Radenović, Various generalizations of metric spaces and fixed point theorems, Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Mat. RACSAM 109 (2015), no. 1, 175–198.
  • T. V. An, L. Q. Tuyen and N. V. Dung, Stone-type theorem on $b$-metric spaces and applications, Topology Appl. 185-186 (2015), 50–64.
  • R. M. Connell, R. Kwok, J. Curlander, W. Kober and S. Pang, $\Psi$-$S$ correlation and dynamic time warping: Two methods for tracking ice floes in SAR images, IEEE Trans. Geosci. Remote Sens. 29 (1991), no. 6, 1004–1012.
  • S. Czerwik, Contraction mappings in $b$-metric spaces, Acta Math. Inform. Univ. Ostraviensis 1 (1993), no. 1, 5–11.
  • ––––, Nonlinear set-valued contraction mappings in $b$-metric spaces, Atti Sem. Mat. Fis. Univ. Modena 46 (1998), no. 2, 263–276.
  • A. L. Dontchev and W. W. Hager, An inverse mapping theorem for set-valued maps, Proc. Amer. Math. Soc. 121 (1994), no. 2, 481–489.
  • N. V. Dung, N. T. T. Ly, V. D. Thinh and N. T. Hieu, Suzuki-type fixed point theorems for two maps on metric-type spaces, J. Nonlinear Anal. Optim. 4 (2013), no. 2, 17–29.
  • R. Fagin, R. Kumar and D. Sivakumar, Comparing top $k$ lists, SIAM J. Discrete Math. 17 (2003), no. 1, 134–160.
  • R. Fagin and L. Stockmeyer, Relaxing the triangle inequality in pattern matching, Int. J. Comput. Vis. 30 (1998), no. 3, 219–231.
  • N. T. Hieu and N. V. Dung, Some fixed point results for generalized rational type contraction mappings in partially ordered $b$-metric spaces, Facta Univ. Ser. Math. Inform. 30 (2015), no. 1, 49–66.
  • W. Kirk and N. Shahzad, Fixed Point Theory in Distance Spaces, Springer, Cham, 2014.
  • P. Kumam, N. V. Dung and V. T. L. Hang, Some equivalences between cone $b$-metric spaces and $b$-metric spaces, Abstr. Appl. Anal. 2013 (2013), Art. ID 573740, 8 pp.
  • Q. Xia, The geodesic problem in quasimetric spaces, J. Geom. Anal. 19 (2009), no. 2, 452–479.